Alert archive / Kansas / Red Flag Warnings in 2022

Red Flag Warning 26, NWS Dodge City, KS

April 25, 202214 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 25, 2022, 1:42 PM CDT for 14 counties in Kansas. It took effect at Apr 26, 2022, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2022, 1:42 PM CDT (18:42 UTC)
In effect from
Apr 26, 2022, 12:00 PM CDT
Expired
Apr 26, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Finney County, KS, Grant County, KS, Hamilton County, KS, Haskell County, KS, Kearny County, KS, Lane County, KS, Morton County, KS, Ness County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS83 KDDC 251842
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
142 PM CDT Mon Apr 25 2022

...Fire Danger Returns Tuesday Afternoon...

KSZ061-062-074-075-084-085-261200-
/O.UPG.KDDC.FW.A.0019.220426T1700Z-220427T0100Z/
/O.NEW.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
142 PM CDT Mon Apr 25 2022 /1242 PM MDT Mon Apr 25 2022/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061...062...074...075...084 AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning For wind and low relative humidity, which is in effect
from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ Tuesday. The
Fire Weather Watch is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton 
  and Fire Weather Zone 085 Stevens.

* Winds...South to southwest 25 to 35 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 14 percent.

* Temperatures...In the lower to mid 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
3 follow-up statements
557 
WWUS83 KDDC 260711
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
211 AM CDT Tue Apr 26 2022

KSZ030-031-043>045-063-076-086-270100-
/O.EXA.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/
Trego-Ellis-Scott-Lane-Ness-Finney-Haskell-Seward-
211 AM CDT Tue Apr 26 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR FIRE WEATHER ZONES 030... 
031...043...044...045...063...076 AND 086...

The National Weather Service in Dodge City has issued a Red Flag
Warning, which is in effect from noon today to 8 PM CDT this 
evening.

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 063 Finney...Fire Weather Zone 076 Haskell and 
  Fire Weather Zone 086 Seward.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the mid 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ061-062-074-075-084-085-270100-
/O.CON.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
211 AM CDT Tue Apr 26 2022 /111 AM MDT Tue Apr 26 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR FIRE WEATHER ZONES 
061...062...074...075...084 AND 085...

* Affected Area...In Kansas...Fire Weather Zone 061 Hamilton... 
  Fire Weather Zone 062 Kearny...Fire Weather Zone 074 Stanton...
   Fire Weather Zone 075 Grant...Fire Weather Zone 084 Morton 
  and Fire Weather Zone 085 Stevens.

* Winds...South 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 10 percent.

* Temperatures...In the mid 70s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
797 
WWUS83 KDDC 261510
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1010 AM CDT Tue Apr 26 2022

...Risk of Wildfire Spread Tuesday Afternoon...

KSZ030-031-043>045-061>063-074>076-084>086-270100-
/O.CON.KDDC.FW.W.0026.220426T1700Z-220427T0100Z/
Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-
Haskell-Morton-Stevens-Seward-
1010 AM CDT Tue Apr 26 2022 /910 AM MDT Tue Apr 26 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR FIRE WEATHER ZONES 030...031...043...044...045...
063...076 AND 086...

* Affected Area...In Kansas...Fire Weather Zone 030 Trego...Fire 
  Weather Zone 031 Ellis...Fire Weather Zone 043 Scott...Fire 
  Weather Zone 044 Lane...Fire Weather Zone 045 Ness...Fire 
  Weather Zone 061 Hamilton...Fire Weather Zone 062 Kearny...
  Fire Weather Zone 063 Finney...Fire Weather Zone 074 Stanton...
  Fire Weather Zone 075 Grant...Fire Weather Zone 076 Haskell...
  Fire Weather Zone 084 Morton...Fire Weather Zone 085 Stevens 
  and Fire Weather Zone 086 Seward.

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
512 
WWUS83 KDDC 270059
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
759 PM CDT Tue Apr 26 2022

KSZ030-031-043>045-061>063-074>076-084>086-270200-
/O.EXP.KDDC.FW.W.0026.000000T0000Z-220427T0100Z/
Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant-
Haskell-Morton-Stevens-Seward-
759 PM CDT Tue Apr 26 2022 /659 PM MDT Tue Apr 26 2022/

...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
030...031...043...044...045...061...062...063...074...075...076...084...
085 AND 086...

Humidity levels are rising above 15 percent with the approach of
sunset. Therefore, the Red Flag Warning will be allowed to expire
on time.

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 12:00 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 25, 12:00 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 PM CDT Mon Apr 25 2022

...Updated Short Term...

.SHORT TERM...(This afternoon through Tuesday night)
Issued at 1200 PM CDT Mon Apr 25 2022

Midday satellite imagery indicated scattered mid level clouds, in
response to a weak shortwave traversing SW KS. Cool 1030 mb
surface high pressure will continue to settle in for the next
several hours, with north winds gradually diminishing. Moderate
cold advection will deliver temperatures about 10 degrees below
normal for late April.

Winds will trend light and variable around sunset, remain light
and variable much of the night, and trend light south by sunrise
Tuesday. With a clear sky, dry air and dry ground radiational
cooling will be near optimal levels, allowing for widespread lower
to mid 30s early Tuesday. Areas of frost are expected, and tender
early vegetation should be protected. A light freeze is expected
across the northern and northwest zones. Areas of frost were
included in the grids. This will be the last chilly morning this
week, and will highlight in social media messaging.

Surface high pressure near 1032 mb will be centered over
NW Oklahoma at sunrise Tuesday, then retreat eastward to the
Ozarks by Tuesday evening. Return flow will establish quickly
after 10 am, with strong south winds expected midday and
afternoon. 12z NAM depicts about 10 mb of mslp gradient across the
CWA Tuesday afternoon, supporting a "traditional" SW KS windy
day, with south winds averaging 20-30 mph and gusts near 40 mph,
highest along the preferred US 83 corridor. Models show 850 mb
temperatures essentially doubling Tuesday over Monday, from near
+7C to near +14C, supporting mid 70s Tuesday afternoon.

Tuesday night and early Wednesday will be much milder, with
efficient boundary layer mixing from a low level jet keeping south
winds elevated and gusty all night. South wind of 20-30 mph will
be common through sunrise, with many locations holding around
50 degrees.

.LONG TERM...(Tuesday through Sunday)
Issued at 123 AM CDT Mon Apr 25 2022

A warming trend will begin to start the long term forecast with
temperatures back into the 70s as southerly flow returns to the
CWA with the passing surface high to the east. Leeside troughing
will develop and deepen into Wednesday and Thursday increasing
southwest winds to 30-35 mph gusts as the gradient tightens across
the CWA. Downsloping winds will help aid temperatures to push well
into the 80s both afternoons with these days being the better fire
weather concerns for the week. A subtle shortwave down the
northwest flow will bring some minimal chances for storms
Wednesday night for eastern counties into central and south
central Kansas where the better instability will be east of the
dryline. Isolated in nature, not much is expected with these
storms in terms of severity nor amplitude.

Otherwise, expect more of the same on Friday before a cold front
drops through the CWA overnight into the weekend. Cooler
temperatures down into the 70s and northerly winds are expected
but precipitation chances look to be slim to none with the bulk
of any activity well to the southeast into better low level
moisture influx is typically located. Morning low temperatures
back into the 40s and even 50s for much of the long term after a
couple cold morning to begin the work week. Overall, not much to
speak on besides a couple afternoon of fire weather concerns and a
minimal chance for storm activity before cooling off some for
next weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1115 AM CDT Mon Apr 25 2022

Excellent flying weather is expected to prevail through this TAF
cycle. Scattered midlevel clouds are expected this afternoon
with diminishing north winds. Winds will trend light and variable
tonight as a 1028-1030 mb surface high pressure ridge settles over
Kansas. VFR/SKC is expected tonight and Tuesday morning. After
15z Tue, strong return flow and south winds are expected at all
airports, gusting 25-35 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  61  34  74  49 /   0   0   0   0
GCK  60  33  74  50 /  10   0   0   0
EHA  61  36  76  51 /  10   0   0   0
LBL  62  34  75  48 /  10   0   0   0
HYS  63  32  74  50 /   0   0   0   0
P28  65  37  75  46 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for KSZ061-062-074-075-084-085.

&&

SHORT TERM...Turner
LONG TERM...Lowe
AVIATION...Turner
Hazardous weather outlook, Apr 25, 1:44 AM CDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
144 AM CDT Mon Apr 25 2022

KSZ030-031-043>046-061>066-074>081-084>090-260645-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
144 AM CDT Mon Apr 25 2022 /1244 AM MDT Mon Apr 25 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

Fire weather concerns through the remainder of the work week.
Elevated risk Tuesday as south winds start to increase and
temperatures push back into the 70s giving way to humidity values
down to near 20 percent. Wednesday and Thursday will be more
critical as values drop to near 15 percent as southwest winds aid
in warming temperatures into the 80s. Expect over 30-35 mph gusts
before diminishing on Friday similar to Tuesday as humidity values
rise back to around 20 percent. No hazards are expected over next
weekend with no other risk is expected outside of fire weather
under continued mainly dry weather.

Days 2-7 Hazards
----------------
* Tuesday
  - Fire weather: Elevated risk

* Wednesday
  - Fire weather: Significant risk

* Thursday
  - Fire weather: Significant risk

* Friday
  - Fire weather: Elevated risk

* Saturday
  - No hazards
* Sunday
  - No hazards

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:29 AM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens10 hr

Nearby

Red Flag Warnings in Kansas, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.